MAUDE Adverse Event Report: TORNIER INC LATITUDE FLEXIBLE REAMER 6MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY

TORNIER INC LATITUDE FLEXIBLE REAMER 6MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY
Catalog Number 9030155
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the latitude ev kit was used.When using 2 of the flexible reamers on the kit they snapped/ broke and therefore will need replacing on the kit.Upon reaming over the guide wire when removing the reamer 1 had snapped in half, the second had snapped but did not come apart.Both reamers were removed successfully including loose items due to the ball tipped wire and nothing was left in the patient.It was reported that, the reamers were finished with so not needed again during surgery.
 
Additional Manufacturer Narrative
Correction (section h8) from initial use of device to reuse.The reported event could be confirmed, since the device was retuned and matches the alleged failure mode.The device inspection revealed the following.A visual inspection shows a brittle fracture occurring diagonally between two of the flex points engineered into the reamer.The fracture surface shows and abrupt, granular texture which is indicative of a brittle fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a wear related issue.The failure was caused by wear.Device has been in use since 2019 normal weakening of structural integrity can be expected to lead to the event noted in this complaint.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that the latitude ev kit was used.When using 2 of the flexible reamers on the kit they snapped/ broke and therefore will need replacing on the kit.Upon reaming over the guide wire when removing the reamer 1 had snapped in half, the second had snapped but did not come apart.Both reamers were removed successfully including loose items due to the ball tipped wire and nothing was left in the patient.It was reported that; the reamers were finished with so not needed again during surgery.

Brand Name
LATITUDE FLEXIBLE REAMER 6MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork MN NA
EI   NA
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23405626
Report Number0001649390-2025-00771
Device Sequence Number14694155
Product Code HWE
UDI-Device Identifier00846832020072
UDI-Public(01)00846832020072(11)190610(17)280626(10)CV0119088
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number9030155
Device Lot NumberCV0119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown